Bad reaction to new medicine

Discussion in 'Fibromyalgia Main Forum' started by brneyedgrl, Aug 21, 2003.

  1. brneyedgrl

    brneyedgrl New Member

    Hello everyone. Just wondered if anyone has ever had this? I wentt to see my allergist on wednesday and he told me I had multiple chemical sensitivies so I asked him if this could be FM or CFS. He said that diagnosis would have to come at a later date.At the time I saw him I was itching all over so he gave me clarinex to stop my itching.I wasn't itching until I dranked a grape soda.So yesterday I got up and took the clarinex.It was a nightmare.I itched until I brought blood to my skin.I called my allergist and he decided I was allergic to the dye in the pill.I could tell my blood pressure was getting lower because everytime I stood up I would black out.After that all day long I was so tired and it seemed liked it took all my energy to try to raise my arms.This morning I am fine.Any info would be greatly appreciated.Thanks
  2. kgg

    kgg New Member

    companies put dyes in allergy medicines!!! Duh! But they continue to . . .

    My son has chemical sensitivities and he reacts to any med that has corn as a binder and most do. Dyes actually can be corn based. Most of his meds are compounded or proven hypoallergenic corn -free. What kind of food allergies do you have? Grape soda could be a reaction to the coloring in it or most likely the corn syrup.

    IMHO, he needs to prescribe meds that can be filled at a compounding pharmacy with no fillers added. They sell benadryl dye-free at regular pharmacies, might want to try that for the itch until you find out what you are reacting to. Hope you are feeling better soon. -Karen